Missouri, 2024Tornado and Hail in Missouri, March 14, 2024
March 14, 2024 · NWS SGF · 50 events in 16 counties and zones
A cluster of severe thunderstorms moved through southern Missouri during the afternoon and evening hours on the 14th. A swath of damaging winds occurred along with intermittent large hail and one weak tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $540,000
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of severe thunderstorms moved through southern Missouri during the afternoon and evening hours on the 14th. A swath of damaging winds occurred along with intermittent large hail and one weak tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 14, 1:23 AM CST, 1 hour 52 minutes earlier. Its key messages:
- Early morning thunderstorms possible in southeast Kansas into west central and central Missouri. Some large hail and damaging winds possible.
- Enhanced Risk (level 3 out of 5) for severe storms this afternoon into the evening. Hail up to the size of baseballs and damaging wind gusts up to 60-70 mph are possible. There is also a low chance for a tornado or two. The greatest threat is along and south of I-44.
- Generally dry weather through the remainder of the period. Some near freezing to sub freezing temperatures possible Monday morning and Tuesday morning.
Area forecast discussion, Mar 14, 1:23 AM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
223 AM CDT Thu Mar 14 2024
.KEY MESSAGES...
- Early morning thunderstorms possible in southeast Kansas into
west central and central Missouri. Some large hail and
damaging winds possible.
- Enhanced Risk (level 3 out of 5) for severe storms this
afternoon into the evening. Hail up to the size of baseballs
and damaging wind gusts up to 60-70 mph are possible. There is
also a low chance for a tornado or two. The greatest threat
is along and south of I-44.
- Generally dry weather through the remainder of the period.
Some near freezing to sub freezing temperatures possible
Monday morning and Tuesday morning.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 222 AM CDT Thu Mar 14 2024
Current conditions and synoptic overview: A cluster of
thunderstorms has developed just east of Wichita shortly after
midnight in advance of an upper level shortwave over western
Kansas and dryline in the vicinity. This activity is shifting
northeast and will push into southeast Kansas and west central
Missouri overnight. An area of surface low presssure was located
over eastern Kansas with a warm front extending east across
northern Missouri. Temperatures across the warm sector over our
CWA were in the mid 60s with dew points in the upper 50s. Water
vapor imagery and upper air analysis showed a cutoff low over
the Great Basin with broad diffluent flow out of the southwest
across the area.
Rest of the overnight into this morning: HREF progs continue to
transition the convection over eastern Kansas to the northeast
which may affect a small portion of our CWA which is currently
under a severe thunderstorm watch until 6 AM. Hail to the size
of golf balls and 60 mph winds will be possible with the
stronger storms which will likely be confined in our area to
southeast Kansas into west central and central Missouri.
Weakening should take place towards sunrise as it moves into
central Missouri.
This afternoon and tonight: Morning heating ahead of a
dryline/cold front in eastern Kansas will increase instability
over the area by the early afternoon. This combined with a broad
area of upper level diffluence should lead to convective
intitiation by early to mid afternoon over the area with the
main area expected along and southeast of the I-44 corridor.
Initial potential for supercells during the afternoon and early
evening with all modes of severe weather possible. The highest
risk will be with large hail to the size of baseballs. 60 to 70
mph winds and isolated tornadoes will also be possible. More
mixed mode storms with storm clusters and line segments will be
possible for the late evening into part of the overnight as this
convection shifts out of the area. Any repeat convection over
the same areas could lead to some localized isolated flooding.
Friday: A drier air mass will build into the area on Friday with
surface high pressure and all convection likely shifted
southeast of the area by Friday morning. Highs will be cooler in
the mid 50s to low 60s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 222 AM CDT Thu Mar 14 2024
Friday night - Sunday: Upper level cutoff low over the southwest
U.S. will not move much during this period as it remains caught
underneath a high amplitude ridge axis. On the front side of the
ridge, a northern stream jet will dive south into the plains.
Another cold front will push through the area late Saturday into
Saturday night, but this front should come through dry.
Sunday night - Tuesday: A Canadian air mass will then push into
the area behind the cold front. Lows by Monday morning will be
in the upper 20s in central Missouri to the low 30s near
freezing over far southern Missouri. Highs on Monday will only
be in the upper 40s to low 50s. Lows by Tuesday morning will be
coldest in the east to mid to upper 20s and low to mid 30s in
the west. The surface high will shift to the south of the area
on Tuesday with warmer conditions then building back into the
area from the west.
Wednesday: The cutoff low will begin to open up and shift
eastward by the middle of the week and may bring some showers to
the area late in the day Wednesday.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1236 AM CDT Thu Mar 14 2024
For the 06z TAFS, newly forming convection just east of Wichita
should stay north of the TAF sites as it shifts northeast into
southeast Kansas and west central Missouri overnight. Convection
initiation on Thursday is expected in the early to mid afternoon
hours and will continue through the evening hours. Gusty
southerly winds of 15 to 25 kts will be possible through the
day, with the front shifting the winds to the northwest during
the evening. Some strong to severe convection will be possible
and any severe convection could produce variable wind gusts up
to 60 mph with large hail also possible. We are expecting some
stratus to develop towards morning in the MVFR category. Within
the convection some MVFR to IFR conditions are expected.
Clearing will take place late in the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Mar 14, 2:47 AM CST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
347 AM CDT Thu Mar 14 2024
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
347 AM CDT Thu Mar 14 2024
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited tornado risk.
Elevated hail risk.
Elevated thunderstorm wind damage risk.
Elevated lightning risk.
Elevated excessive rainfall risk
Limited non thunderstorm wind risk.
DISCUSSION...
Some strong to severe thunderstorms with wind gusts up to 60
mph and hail to the size of quarters will be possible over
southeast Kansas into central Missouri early this morning.
A cold front will begin to push into the area this afternoon
with numerous thunderstorms developing ahead of the front.
Strong to severe storms with all modes of severe weather will be
possible. Hail to the size of baseballs, damaging wind gusts up
to 70 mph and isolated tornadoes will all be possible.
If storms can move across the same locations, then a localized
flooding risk will also be possible.
The best chance of severe storms will be from midday through
midnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There will be some chances of elevated fire weather conditions
late this weekend into early next week.
There is a chance for sub-freezing temperatures on Sunday night
and again on Monday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today or tonight for
areas mainly along and south of the interstate 44 corridor.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Special weather statement, Mar 14, 1:57 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
257 AM CDT Thu Mar 14 2024
KSZ073-140830-
Bourbon KS-
257 AM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT BOURBON COUNTY THROUGH 330 AM
CDT...
At 257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Moran to near Bronson to
10 miles south of La Harpe. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Scott, Marmaton, Bronson, Uniontown, Fulton, Redfield, Mapleton,
Petersburg, Hammond, Devon, Harding, and Xenia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Kansas...and west central Missouri.
&&
LAT...LON 3792 9508 3803 9508 3804 9494 3804 9461
3780 9462 3773 9509
TIME...MOT...LOC 0757Z 249DEG 43KT 3797 9505 3785 9511 3777 9524
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
NelsonSpecial weather statement, Mar 14, 2:45 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
345 AM CDT Thu Mar 14 2024
KSZ073-097-140915-
Bourbon KS-Crawford KS-
345 AM CDT Thu Mar 14 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BOURBON AND NORTHWESTERN
CRAWFORD COUNTIES THROUGH 415 AM CDT...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hepler to near Walnut to St. Paul.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Scott, Marmaton, Uniontown, Walnut, Redfield, Hepler,
Hiattville, Petersburg, Porterville, Pawnee Station, and Hammond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
southeastern Kansas.
&&
LAT...LON 3775 9508 3786 9508 3795 9462 3777 9462
3764 9479 3754 9509 3774 9509
TIME...MOT...LOC 0845Z 259DEG 35KT 3775 9496 3763 9505 3754 9519
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NelsonEvent by event
39 thunderstorm wind, 9 hail, 1 tornado, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, St. Clair
- When
- March 14, 3:15 AM CST
- Where
- St. Clair County, 2.17 mi E of Johnson City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.120, -93.890
There was a delayed report with picture of an outbuilding with roof damage and large limbs blown down.
Thunderstorm Wind, St. Clair
- When
- March 14, 3:20 AM CST
- Where
- St. Clair County, 3 mi SW of Lowry City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.120, -93.770
There was a delayed report with pictures of roof damage to a barn where the metal was peeled back.
Hail, McDonald
- When
- March 14, 1:14 PM CST
- Where
- McDonald County, 0.55 mi W of Anderson
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.650, -94.440
Hail to the size of half dollars fell in Anderson.
Thunderstorm Wind, Newton
- When
- March 14, 1:35 PM CST
- Where
- Newton County, 2.66 mi SE of Fairview
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 36.790, -94.070
A public weather station measured a wind gust to 64 mph northwest of Wheaton.
Hail, McDonald
- When
- March 14, 1:55 PM CST
- Where
- McDonald County, 0.55 mi W of Anderson
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.650, -94.440
Large hail to the size of ping pong balls fell near Anderson.
Hail, Greene
- When
- March 14, 2:20 PM CST
- Where
- Greene County, 1.77 mi SE of Hickory Barren
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.330, -93.210
Dime to quarter size hail fell on the north side of Fellows Lake.
Thunderstorm Wind, Taney
- When
- March 14, 2:35 PM CST
- Where
- Taney County, 1.11 mi W of Day
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Public
- Coordinates
- 36.820, -93.250
A 69 mph wind gust was measured by a public weather station near Chestnutridge.
Thunderstorm Wind, Christian
- When
- March 14, 2:36 PM CST
- Where
- Christian County, 0.88 mi SE of Riverdale
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.990, -93.270
One home completely lost its roof however no windows or glass was broken at the home. Another home lost significant portions of its roof and the garage door was bent inward. A large tree was also uprooted.
Thunderstorm Wind, Christian
- When
- March 14, 2:38 PM CST
- Where
- Christian County, 1.38 mi N of Selmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $14,000
- Reported by
- Amateur Radio
- Coordinates
- 36.990, -93.230
There were several reports of billboard damage just south of the city limits of Ozark on North Highway 65. Tarps and plywood were hanging off the billboards.
Thunderstorm Wind, Christian
- When
- March 14, 2:38 PM CST
- Where
- Christian County, 1.77 mi SW of Ozark
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.000, -93.240
A home on State Highway F had significant roof damage.
Thunderstorm Wind, Christian
- When
- March 14, 2:40 PM CST
- Where
- Christian County, Spokane
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.870, -93.300
A tractor trailer was blown over along Highway 160 and Spokane road. The roadway was blocked.
Hail, Stone
- When
- March 14, 2:40 PM CST
- Where
- Stone County, 2.35 mi NNE of Notch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.700, -93.330
Hail to the size of quarters fell in Branson West.
Thunderstorm Wind, Christian
- When
- March 14, 2:40 PM CST
- Where
- Christian County, 1.65 mi SSW of Mc Cracken
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $17,000
- Reported by
- Amateur Radio
- Coordinates
- 37.000, -93.186
Several homes had shingle damage and there were small trees down in a south Ozark subdivision.
Tornado, Christian
- When
- March 14, 2:40 PM CST to 2:41 PM CST
- Where
- Christian County, 0.66 mi NNW of Mc Cracken to 1.52 mi N of Mc Cracken
- Rating
- EF0
- Path length
- 0.96 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.029, -93.174
Intermittent tornado path with EF-0 damage occurred just northeast of Ozark. The tornado traveled one mile with a maximum width of 50 yards. Multiple trees were uprooted or snapped along the path. The tornado also damaged a barn and outbuilding.
Thunderstorm Wind, Christian
- When
- March 14, 2:42 PM CST
- Where
- Christian County, 1.1 mi E of Cassidy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 37.070, -93.230
The roof of a storage unit was peeled off at Highway 65 and Highway CC just north of Ozark.
Thunderstorm Wind, Christian
- When
- March 14, 2:42 PM CST
- Where
- Christian County, 0.69 mi S of Ozark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 37.010, -93.220
Fence panels were blown down on Kirkwood and Teetop roads in Ozark.
Thunderstorm Wind, Christian
- When
- March 14, 2:42 PM CST
- Where
- Christian County, 1.38 mi S of Ozark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 37.000, -93.220
Multiple power poles were blown down on South Street in Ozark.
Hail, Taney
- When
- March 14, 2:50 PM CST
- Where
- Taney County, 0.69 mi N of Forsyth
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.690, -93.120
Hail to the size of quarters fell in Forsyth.
Thunderstorm Wind, Christian
- When
- March 14, 2:55 PM CST
- Where
- Christian County, 2.47 mi NNW of Abadyl
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.085, -92.980
Several trees were down at State Highway KK and State Highway U.
Hail, Webster
- When
- March 14, 2:55 PM CST
- Where
- Webster County, 0.55 mi E of Rogersville
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.120, -93.060
Hail to the size quarters was reported in Rogersville.
Thunderstorm Wind, Webster
- When
- March 14, 3:00 PM CST
- Where
- Webster County, 0.55 mi E of Rogersville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 37.120, -93.060
Sheds were blown over and trailers off their wheels in Rogersville.
Lightning, Christian
- When
- March 14, 3:05 PM CST
- Where
- Christian County, 4.94 mi NNE of Linden
- Property damage
- $30,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.111, -93.083
Lightning started a house fire on the south side of Rogersville. Significant damage occurred to the house.
Thunderstorm Wind, Douglas
- When
- March 14, 3:12 PM CST
- Where
- Douglas County, 0.25 mi WNW of Ava
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.952, -92.654
A large tree was uprooted on east Highway 14 in Ava.
Hail, Douglas
- When
- March 14, 3:13 PM CST
- Where
- Douglas County, 0.77 mi ENE of Ava Muni Meml Arpt
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.975, -92.667
Hail to the size of half dollars fell just north of Ava on Highway 5.
Thunderstorm Wind, Webster
- When
- March 14, 3:15 PM CST
- Where
- Webster County, 0.55 mi E of Seymour
- Measured
- 62 kt (71 mph) measured gust
- Property damage
- $37,000
- Reported by
- NWS Employee
- Coordinates
- 37.150, -92.770
A large section of a roof was blown over on the square in Seymour. Several power poles were also blown down. A tree also fell on a home in Seymour.
Thunderstorm Wind, Wright
- When
- March 14, 3:15 PM CST
- Where
- Wright County, 0.69 mi S of Mansfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.110, -92.580
Thunderstorm Wind, Webster
- When
- March 14, 3:15 PM CST
- Where
- Webster County, 3.28 mi E of Sarvis Pt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 37.079, -92.820
Large tree limbs were blown down on State Highway BB.
Thunderstorm Wind, Webster
- When
- March 14, 3:15 PM CST
- Where
- Webster County, 2.5 mi S of Seymour
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 37.114, -92.787
Multiple trees were blown into the roadway on Eagle Drive south of Seymour. The road was blocked.
Thunderstorm Wind, Webster
- When
- March 14, 3:16 PM CST
- Where
- Webster County, 0.88 mi SE of Seymour
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 37.140, -92.770
A 71 mph wind gust was measured at the EOC in Seymour.
Thunderstorm Wind, Wright
- When
- March 14, 3:24 PM CST
- Where
- Wright County, 1.77 mi NE of Macomb
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.120, -92.480
Law enforcement reported trees down near Maccomb.
Hail, Camden
- When
- March 14, 3:25 PM CST
- Where
- Camden County, 1.29 mi ENE of Decaturville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.910, -92.700
Golf ball size hail was reported near Decaturville.
Thunderstorm Wind, Douglas
- When
- March 14, 3:25 PM CST
- Where
- Douglas County, 0.55 mi W of Brushyknob
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.970, -92.490
A garage door was blown off and several dead trees were downed near Brushyknob.
Hail, Wright
- When
- March 14, 3:35 PM CST
- Where
- Wright County, 2.15 mi SW of Graff
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.300, -92.310
Golf ball size hail occurred at the intersection of Highway 38 and Highway 95.
Thunderstorm Wind, Texas
- When
- March 14, 3:46 PM CST
- Where
- Texas County, 0.69 mi S of Cabool
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.120, -92.100
A public weather station measured a 66 mph wind gust on the south side of Cabool.
Thunderstorm Wind, Texas
- When
- March 14, 4:00 PM CST
- Where
- Texas County, 2.15 mi NW of Success
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.470, -92.110
Roby Fire Department reported several trees down and blocking Highway 17 between Roby and Success.
Thunderstorm Wind, Texas
- When
- March 14, 4:01 PM CST
- Where
- Texas County, 1.1 mi E of Houston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $17,000
- Reported by
- Amateur Radio
- Coordinates
- 37.330, -91.950
A carport was destroyed and a roof was peeled off of a barn near Houston.
Thunderstorm Wind, Texas
- When
- March 14, 4:02 PM CST
- Where
- Texas County, 1.1 mi E of Houston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 37.330, -91.950
Multiple trees down and powerline snapped in Houston.
Thunderstorm Wind, Texas
- When
- March 14, 4:02 PM CST
- Where
- Texas County, 0.86 mi ESE of Houston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $180,000
- Reported by
- Utility Company
- Coordinates
- 37.325, -91.956
Twenty four broken power poles were reported with the storms that went through Texas and Dent counties.
Thunderstorm Wind, Dent
- When
- March 14, 4:16 PM CST
- Where
- Dent County, 0.88 mi SE of Montauk
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Public
- Coordinates
- 37.440, -91.690
Several trees were down and shingles were off a roof of a home on County Road 6633.
Thunderstorm Wind, Howell
- When
- March 14, 4:28 PM CST
- Where
- Howell County, 1.1 mi E of Mountain View
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.000, -91.700
A spotter measured a 72 mph wind gust.
Thunderstorm Wind, Howell
- When
- March 14, 4:30 PM CST
- Where
- Howell County, West Plains
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.730, -91.850
Several trees were blown down in West Plains.
Thunderstorm Wind, Howell
- When
- March 14, 4:30 PM CST
- Where
- Howell County, 3.03 mi NE of (H63)west Plains
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.760, -91.790
A tree was down on state Highway 160 at Highway 17 just northeast of West Plains.
Thunderstorm Wind, Dent
- When
- March 14, 4:31 PM CST
- Where
- Dent County, 0.88 mi NE of Jadwin
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.490, -91.570
Law enforcement reported multiple trees down in the Jadwin area.
Thunderstorm Wind, Dent
- When
- March 14, 4:32 PM CST
- Where
- Dent County, 2.19 mi E of Custer
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.530, -91.490
A tree was blown down on State Highway 19 near Highway N.
Thunderstorm Wind, Dent
- When
- March 14, 4:32 PM CST
- Where
- Dent County, 0.83 mi NE of Jadwin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.488, -91.569
A house in Jadwin had a tree blow onto the house causing partial collapse of the structure. A public weather station nearby measured 69 mph winds.
Thunderstorm Wind, Shannon
- When
- March 14, 4:35 PM CST
- Where
- Shannon County, 2.14 mi NNE of Round Spg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Park/Forest Service
- Coordinates
- 37.310, -91.410
Large tree limbs were reported down at Echo Bluff State Park.
Thunderstorm Wind, Dent
- When
- March 14, 4:35 PM CST
- Where
- Dent County, 2.59 mi ENE of Anutt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.740, -91.690
Trees were reported down on County Road 2070.
Thunderstorm Wind, Dent
- When
- March 14, 4:35 PM CST
- Where
- Dent County, 2.18 mi WSW of Salem
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.637, -91.587
A resident west of Salem suffered a collapsed gazebo and roof ripped off their hay barn, ruining all their hay.
Thunderstorm Wind, Dent
- When
- March 14, 4:38 PM CST
- Where
- Dent County, 0.82 mi SE of Salem
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 37.642, -91.539
Several residences in Salem city limits had roof damage, a few duplex style residences had the majority of shingles blown off the roofs. A large section of privacy fence knocked over in the city limits of Salem.
Thunderstorm Wind, Morgan
- When
- March 14, 4:51 PM CST
- Where
- Morgan County, 2.34 mi SSE of Excelsior
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.450, -92.700
A building sustained heavy roof damage off of Highway C north of Barnett.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Ohio, March 14, 20243 deaths · 29 injured · $10 million · EF3 · 34 events
- Tornadoes and Hail in Indiana, March 14, 20241 death · 37 injured · $29 million · EF3 · 39 events
- Tornadoes and Flash Flood in Ohio, March 14, 2024$533,000 · EF2 · 12 events
- Hail and Damaging Winds in Missouri, March 14, 2024$20 million · 3 in hail · 29 events
- Tornado and Flash Flooding in Texas, March 14 to 15, 2024$13 million · EF0 · 29 events
- Flash Flood and Hail in Oklahoma, March 14, 2024$2.0 million · 6 in hail · 60 events
- Tornadoes and Hail in Kentucky, March 14, 2024$95,000 · EF2 · 11 events
- Tornadoes and Hail in Illinois, March 14, 2024$955,000 · EF1 · 11 events
- Tornadoes and Hail in Kentucky, March 14, 20242 injured · EF2 · 16 events
- Tornado and Hail in Oklahoma, March 14, 2024$460,000 · EF0 · 47 events
- Tornadoes and Flash Flooding in Arkansas, March 14, 2024EF2 · 26 events
- Tornado and Hail in Mississippi, March 14 to 15, 2024$405,000 · EF1 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1157038, 1157040, 1157041, 1157043, 1157044, 1157045, 1157046, 1157331, 1157068, 1157333, 1157047, 1157048, 1157334, 1157335, 1157049, 1157051, 1157055, 1157064, 1157336, 1157337, 1157338, 1157345, 1157340, 1157835, 1157339, 1157342, 1157836, 1157837, 1157343, 1157838, 1157839, 1157840, 1157841, 1157842, 1157843, 1157844, 1157845, 1158046, 1157846, 1157847, and more.